I have lost 100 lbs naturally and I am trying to lose at least 75 more. I have an excesive amount of fat around my lower abdomen. It is heavy and the skin under the fold stay irritated. Will having this removed worsen LE lymphadema? I want the surgery for medical and not cosmetic reason. I have constant back pain and just want to enjoy a better quality of life.
Will Having Tummy Tuck Worsen LE Lymphadema?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
IT is not clearly known
Unfortunately it is not clearly known wether or not it will worsen your lower extremity lymphedema. I would recommend you consider a panniculectomy to improve the quality of your life. I suspect it will not worsen your lower extremity lympedema and you will have overall benefit from the procedure. However, the choice is yours and this should not be considered a formal consultation.
Will tummy tuck worsen lower extremity swelling?
This is a great question and an important one to consider before you have any surgery. With your impressive amount of weight loss, you may be a candidate for a panniculectomy. This removes the excessive low hanging abdominal skin and fat and improves the way you look, feel, and will help you heal the rashes associated with the excess skin. You can then better work off the additional weight. It is important to realize that this procedure is different than a tummy tuck and will not tighten your muscles.
Removing such a large amount of skin will interrupt the flow of lymphatic channels and will likely worsen your LE edema at first but this should improve once you heal. The important thing is to know why you have edema and if the deep veins in the legs are open. You would need to see a vascular specialist for this evaluation. If the benefits of panniculectomy are better than the risks in your situation, then you could decide to undergo the procedure. Just make sure you are on a blood thinner and stay in the hospital a few nights after surgery. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.